Florida, 2016Wildfire in Florida, February 2, 2016
February 2, 2016 · NWS JAX · 1 event in 1 county or zone
A prescribed burn turned into a wildfire.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prescribed burn turned into a wildfire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 2, 10:27 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 2, 10:27 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1027 AM EST TUE FEB 2 2016
.UPDATE... NO CHANGES WERE MADE TO THE FORECAST WITH THIS
PACKAGE. FOG CONTINUES TO STEADILY LIFT ACROSS THE AREA THIS
MORNING. ALTHOUGH VISIBILITIES ARE IMPROVING OVER MOST OF THE
AREA...PATCHY FOG MAY HANG IN ALONG THE COAST WELL INTO THE
AFTERNOON. THIS FOG ALONG WITH THE LOW CEILINGS IN PLACE HAVE
PREVENTED US FROM WARMING QUICKLY THIS MORNING...HOWEVER WITH THE
STEADY IMPROVEMENT OVER INLAND ZONES HIGHS MAY QUICKLY RISE INTO
THE LOW 80S LATER IN THE DAY.
&&
.AVIATION... CONDITIONS WILL CONTINUE TO IMPROVE TO VFR ACROSS
THE AREA OVER THE NEXT HOUR OR TWO...HOWEVER SCATTERED LOWER
CEILINGS MAY PERSIST THROUGH THE REMAINDER OF THE PERIOD. FOG IS
EXPECTED TO DEVELOP ONCE AGAIN OVERNIGHT STARTING AROUND 06Z AHEAD
OF AN APPROACHING COLD FRONT.
&&
.MARINE... HIGH PRESSURE WILL EXIT THE REGION TODAY...WITH SOUTH
TO SOUTHEAST WINDS INCREASING. SOME SEA FOG WILL BE POSSIBLE IN
THE NEARSHORE WATERS THROUGH WEDNESDAY MORNING. WINDS WILL SHIFT
TO THE NORTH AND INCREASE IN THE WAKE OF THE FRONT LATE IN THE
WEEK.
RIP CURRENTS: MODERATE RISK THROUGH WEDNESDAY WITH INCREASING
SE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 82 66 76 55 / 10 30 80 90
SSI 71 61 70 57 / 10 20 50 60
JAX 80 65 78 61 / 10 20 40 50
SGJ 75 65 76 62 / 10 10 20 30
GNV 81 66 78 63 / 10 20 30 40
OCF 82 67 79 65 / 10 20 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR COASTAL WATERS FROM
ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
MOOREHazardous weather outlook, Feb 2, 6:06 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 AM EST TUE FEB 2 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-031115-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
606 AM EST TUE FEB 2 2016
...DENSE FOG ADVISORY FOR MUCH OF NORTHEAST FLORIDA UNTIL 10 AM
THIS MORNING...
...MARINE DENSE FOG ADVISORY FOR NEARSHORE WATERS FROM SAINT
AUGUSTINE SOUTHWARD UNTIL NOON TODAY...
...PERIODS OF FOG LIKELY FOR ALL AREAS THROUGH WEDNESDAY
MORNING...
...MARGINAL RISK OF SEVERE THUNDERSTORMS FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANNEE VALLEY WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A DENSE FOG ADVISORY IS IN EFFECT FOR NORTH CENTRAL FLORIDA UNTIL 10
AM THIS MORNING...WITH A MARINE DENSE FOG ADVISORY FOR THE NEARSHORE
WATERS FROM SAINT AUGUSTINE SOUTHWARD UNTIL NOON TODAY. AREAS OF
DENSE FOG CAN BE EXPECTED ELSEWHERE THROUGH THE MID MORNING HOURS.
ANOTHER ROUND OF FOG CAN BE EXPECTED TONIGHT.
A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED AT AREA BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AREAS OF FOG CAN BE EXPECTED EARLY WEDNESDAY MORNING.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR INLAND
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY. STRONG WIND GUSTS
WILL BE THE MAIN THREAT.
SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY THURSDAY AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Wildfire, St. Johns
- When
- February 2, 2:00 PM EST to 3:00 PM EST
- Where
- St. Johns forecast zone
- Reported by
- Broadcast Media
Local broadcast media reported a prescribed burn in St. Johns County that was about 140 acres just north of the intersection of County Road 208 and Bennett Road broke through the fire lines and became an active wildfire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 2 to 3, 2016$2.4 million · EF2 · 44 events
- Avalanche in Colorado, February 2, 20161 death · 1 event
- Tornadoes and Flash Flooding in Alabama, February 2 to 3, 20161 injured · EF2 · 9 events
- Tornado and Flash Flooding in Tennessee, February 2, 20161 injured · $150,000 · EF1 · 4 events
- Flash Flooding and Flooding in Tennessee, February 2 to 3, 2016$98,000 · 50 kt wind · 11 events
- Blizzard and Winter Storm in Iowa, February 2 to 3, 201633 events
- Winter Storm in Minnesota, February 2 to 3, 201625 events
- Blizzard and Winter Storm in Nebraska, February 2, 201624 events
- Blizzard and Winter Weather in Iowa, February 2 to 3, 201622 events
- Blizzard and Winter Weather in South Dakota, February 2 to 3, 201620 events
- Winter Storm in Wisconsin, February 2 to 3, 201619 events
- Flash Flood in Indiana, February 2, 2016$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616442.